| Catalog Number |
18060143 |
| Medical Device Problem Codes |
Break (1069); Crack (1135); Fracture (1260)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
06/10/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
Event or Problem Description
'broken target arm t2 humerus was reported.
Event or Problem Description
'broken target arm t2 humerus was reported.
Additional Manufacturer Narrative
Corrections: please refer to section h6 device code.The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: the outer surface of target device found worn out and discolored, marking on the device has turned fawn from white.This indicates that the device is in use since long and has gone through numerous cleaning and sterilization cycles.A linear crack observed in the handle of the device running from proximal hole to the distal hole till the end indicating that the handle has experienced excess force either due to external hit or excess radial force due to protection sleeve.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The instructions for use clearly states do not hit instruments unless they are specifically intended for impaction.Never hit targeting devices or elastosil handles other than those with an integrated strike plate.Based on investigation, the root cause was attributed to a user related issue.The failure was probably caused by improper handling combined to normal wear and tear of the target device.It is possible that excessive loads were applied from the protection sleeve on the carbon fiber handle or that it was directly hit during surgery which should be avoided.Also, the device was manufactured in 2007 which indicates that it has gone through numerous sterilization cycles for more than 15 years.Therefore, the device was already worn out before the reported failure occurred.If more information is provided, the case will be reassessed.